Alert archive / Tennessee / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 105, NWS Nashville, TN

April 3, 20255 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 3, 2025, 7:00 PM CDT for 5 counties in Tennessee. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2025, 7:00 PM CDT (00:00 UTC)
Expired
Apr 3, 2025, 7:18 PM CDT
In force
18 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Bedford County, TN, Marshall County, TN, Maury County, TN, Rutherford County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 66 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 12:52 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.0 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2025-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 620 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2025-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
620 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1361 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:13 PM CDT, 47 minutes earlier. Its key messages:

  • Updated at 604 PM CDT Thu Apr 3 2025
  • Considerable flash flooding is ongoing this morning for most of Middle TN W of the Cumberland Plateau due to torrential rainfall. 3 to 5 inches of rain has fallen over the last 24 hours with locally higher amounts likely not being measures. Flooding concerns will continue through the weekend.
  • There is a level 3 out of 5 risk for severe storms across portions of western Middle TN and a level 2 out of 5 for most of the rest of Middle TN. Latest models keep storms W of the Cumberland Plateau today and then mostly moving out of the Middle TN late tonight into Friday morning. Damaging winds, tornadoes, large hail, and torrential downpours will all be possible. Locations W of I-65 have the greatest chance to see strong storms capable of producing tornadoes and large hail.
  • There will be a continued risk for severe storms across the area Friday and Saturday. For now, Saturday holds a greater risk than Friday. Damaging winds will be the main concern, although tornadoes will remain possible.
Area forecast discussion, Apr 3, 6:13 PM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
Issued by National Weather Service Morristown TN
613 PM CDT Thu Apr 3 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 604 PM CDT Thu Apr 3 2025

- Considerable flash flooding is ongoing this morning for most of
  Middle TN W of the Cumberland Plateau due to torrential
  rainfall. 3 to 5 inches of rain has fallen over the last 24
  hours with locally higher amounts likely not being measures.
  Flooding concerns will continue through the weekend.

- There is a level 3 out of 5 risk for severe storms across
  portions of western Middle TN and a level 2 out of 5 for most of
  the rest of Middle TN. Latest models keep storms W of the
  Cumberland Plateau today and then mostly moving out of the
  Middle TN late tonight into Friday morning. Damaging winds,
  tornadoes, large hail, and torrential downpours will all be
  possible. Locations W of I-65 have the greatest chance to see
  strong storms capable of producing tornadoes and large hail.

- There will be a continued risk for severe storms across the area
  Friday and Saturday. For now, Saturday holds a greater risk than
  Friday. Damaging winds will be the main concern, although
  tornadoes will remain possible.

&&

.SHORT TERM...
(Rest of today through Friday)
Issued at 903 AM CDT Thu Apr 3 2025

Latest SPC mesoscale discussion states occasional supercell
structures continue to be observed this morning with convection
moving across middle/northeast TN. With some
heating/destabilization ongoing south of the front that, there
will be some potential for storm intensification with cells that
can remain rooted near the boundary, which may move further north
through the day. With MLCAPE expected to increase through the
500-1000 J/kg along/south of the front and favorable wind profiles
expected to persist through the day, some threat for all severe
hazards could evolve with time near the boundary, with an isolated
hail and damaging wind threat north of the boundary.

Latest HREF depicts storms training over Middle TN through
tonight then there is decent agreement that a break will develop
late tonight into Friday morning. By 7 AM Friday morning, most
storms look to be limited to North and West over SE KY and W of
the TN River. There is some risk for isolated strong storms to
develop Friday afternoon then activity diminishes through the
overnight.

&&

.LONG TERM...
(Friday Night through next Thursday)
Issued at 903 AM CDT Thu Apr 3 2025

Come Saturday morning, a more organized line of storms looks to
redevelop and work there way across Middle TN from the NW to the
SE. There will be a severe threat with these storms, with severe
hazards possible. Storms will be slow to push E across the state,
finally moving on out through Sunday afternoon. Flooding will be
an ongoing concern through the first of next week.

A much needed break from storms will set up by Monday with the
next chance for rain on Wednesday.

&&

.AVIATION...
(00Z TAFS)
Issued at 604 PM CDT Thu Apr 3 2025

MVFR CIGs are likely late tonight into the morning hours. IFR
conditions will be mostly confined to thunderstorms. Thunderstorms
will continue off and on until around midnight for CKV, BNA and
MQY. Beyond that timeframe showers or statiform rain is more
likely. Some thunder may be embedded. Another round of storms is
possible tomorrow afternoon but activity will likely be more
isolated.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville     MMM MMM MMM MMM / MMM MMM MMM MMM
Clarksville   MMM MMM MMM MMM / MMM MMM MMM MMM
Crossville    MMM MMM MMM MMM / MMM MMM MMM MMM
Columbia      MMM MMM MMM MMM / MMM MMM MMM MMM
Cookeville    MMM MMM MMM MMM / MMM MMM MMM MMM
Jamestown     MMM MMM MMM MMM / MMM MMM MMM MMM
Lawrenceburg  MMM MMM MMM MMM / MMM MMM MMM MMM
Murfreesboro  MMM MMM MMM MMM / MMM MMM MMM MMM
Waverly       MMM MMM MMM MMM / MMM MMM MMM MMM

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...
LONG TERM....
AVIATION.....

In the hours before

Local storm report, Apr 3, 5:02 PM CDT, 1 hour 58 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
502 PM CDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     Hail             4 W Santa Fe            35.74N 87.19W
04/03/2025  M3.00 Inch       Maury              TN   Emergency Mngr

            Picture of larger than tea cup size hail.
            Time estimated from radar. (This is the
            earlier storm.).

&&

fb
Local storm report, Apr 3, 5:10 PM CDT, 1 hour 50 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
510 PM CDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     Hail             4 NE Santa Fe           35.77N 87.08W
04/03/2025  E1.25 Inch       Maury              TN   911 Call Center

            Several reports of quarter to half dollar
            size hail. Time and location estimated via
            radar.

&&

fb
Local storm report, Apr 3, 5:32 PM CDT, 1 hour 28 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
532 PM CDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     Lightning        3 NE Antioch            36.08N 86.63W
04/03/2025                   Davidson           TN   Emergency Mngr

            Report of lightning striking a home along
            Somerset Drive. Minor damage reported with
            no injuries.

&&
Local storm report, Apr 3, 5:49 PM CDT, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
549 PM CDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     Flash Flood      Linden                  35.61N 87.84W
04/03/2025                   Perry              TN   Public

            Lots of road flooded in the city.

&&
Local storm report, Apr 3, 6:43 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
643 PM CDT Thu Apr 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     Tstm Wnd Dmg     9 WSW Summertown        35.39N 87.44W
04/03/2025                   Lawrence           TN   Emergency Mngr

            Possible tornado. EM reports tree down
            across Chief Creek Road. Power flashes and
            power outages also reported. Time estimated
            via radar.

&&
Special weather statement, Apr 3, 6:53 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Nashville TN
653 PM CDT Thu Apr 3 2025

TNZ027-059-062-040030-
Rutherford TN-Williamson TN-Davidson TN-
653 PM CDT Thu Apr 3 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DAVIDSON...
NORTHWESTERN RUTHERFORD AND NORTHEASTERN WILLIAMSON COUNTIES THROUGH
730 PM CDT...

At 653 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brentwood, or 7 miles northeast of Franklin, moving northeast at 40
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Nolensville, Brentwood, La Vergne, Percy Priest Lake, Antioch,
Smyrna, Oak Hill, and Franklin.

This includes the following highways...
 Interstate 65 between mile markers 69 and 75.
 Interstate 24 between mile markers 55 and 68.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for Middle
Tennessee.

&&

LAT...LON 3591 8679 3603 8684 3616 8658 3597 8645
TIME...MOT...LOC 2353Z 242DEG 33KT 3600 8675

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

27

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:17 PM CDTSpecial Weather StatementOHXRutherford28 min
Apr 3, 7:37 PM CDTSpecial Weather StatementOHXCannon, Rutherford23 min
Apr 3, 7:45 PM CDTFlash Flood WarningOHXClay, Jackson, Macon, Overton, Pickett, Smith and 3 more3 hr
Apr 3, 7:47 PM CDTFlash Flood WarningOHXCheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 3 more3 hr
Apr 3, 8:17 PM CDTFlash Flood WarningOHXHickman, Lewis, Maury, Perry, Wayne, Williamson3 hr
Apr 3, 8:21 PM CDTRiver Flood WarningOHXPerry29 hr
Apr 3, 8:38 PM CDTFlash Flood WarningOHXDickson, Hickman, Humphreys, Perry3 hr
Apr 3, 9:25 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys35 min
Apr 3, 9:48 PM CDTFlash Flood WarningOHXCheatham, Davidson, Dickson, Hickman, Rutherford, Sumner and 2 more3 hr
Apr 3, 9:49 PM CDTFlash Flood WarningOHXMacon, Sumner3 hr
Apr 3, 9:50 PM CDTRiver Flood WarningOHXHumphreys23 hr
Apr 3, 9:56 PM CDTSpecial Weather StatementOHXDickson, Humphreys34 min
Apr 3, 10:48 PM CDTFlash Flood WarningOHXCheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 3 more8 hr
Apr 4, 2:32 PM CDTSpecial Weather StatementOHXDavidson28 min
Apr 4, 3:00 PM CDTSpecial Weather StatementOHXSumner30 min
Apr 4, 3:02 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner17 min
Apr 4, 3:31 PM CDTSevere Thunderstorm WarningOHXStewart30 min
Apr 4, 3:41 PM CDTTornado WarningOHXStewart21 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.